Alert archive / New Jersey / Fire Weather Watches in 2018
Fire Weather Watch 1, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this fire weather watch at Apr 29, 2018, 3:32 PM EDT for 8 counties in New Jersey; 5 counties in Maryland; Kent County, New Castle County, Sussex County, Delaware. It took effect at Apr 30, 2018, 10:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 29, 2018, 3:32 PM EDT (19:32 UTC)
- In effect from
- Apr 30, 2018, 10:00 AM EDT
- Expired
- Apr 30, 2018, 3:31 AM EDT
- In force
- Issued by
- NWS Philadelphia/Mount Holly
Counties Kent County, DE, New Castle County, DE, Sussex County, DE, Caroline County, MD, Cecil County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD, Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Ocean County, NJ, Salem County, NJ
The radar
The Dover AFB radar (KDOX), 58 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1153 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -139 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
742 WWUS81 KPHI 291932 RFWPHI URGENT - FIRE WEATHER MESSAGE National Weather Service Mount Holly NJ 332 PM EDT Sun Apr 29 2018 DEZ001>004-MDZ008-012-015-019-020-NJZ016>027-300845- /O.NEW.KPHI.FW.A.0001.180430T1400Z-180501T0000Z/ New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington- 332 PM EDT Sun Apr 29 2018 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR PORTIONS OF EASTERN MARYLAND, DELAWARE, AND PORTIONS OF SOUTHERN NEW JERSEY... The National Weather Service in Mount Holly has issued a Fire Weather Watch for the potential of enhanced fire spread, which is in effect from Monday morning through Monday evening. * WINDS...Northwest 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 25 percent. * TEMPERATURES...in the 60s. * IMPACTS...The combination of lowering fuel moisture, low relative humidity and gusty winds may contribute to the enhanced spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur due to a combination of strong winds...low relative humidities...and dry fuels. Listen for later forecasts and possible Red Flag Warnings. For more information about wildfire danger...burn restrictions...and wildfire prevention and education...please visit your state forestry or environmental protection website. && $$
1 follow-up statement
861 WWUS81 KPHI 300731 RFWPHI URGENT - FIRE WEATHER MESSAGE National Weather Service Mount Holly NJ 331 AM EDT Mon Apr 30 2018 DEZ001>004-MDZ008-012-015-019-020-NJZ016>027-302045- /O.UPG.KPHI.FW.A.0001.180430T1400Z-180501T0000Z/ /O.NEW.KPHI.FW.W.0001.180430T1400Z-180501T0000Z/ New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington- 331 AM EDT Mon Apr 30 2018 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR PORTIONS OF EASTERN MARYLAND, DELAWARE, AND PORTIONS OF SOUTHERN NEW JERSEY... The National Weather Service in Mount Holly has issued a Red Flag Warning for the potential of enhanced fire spread, which is in effect from 10 AM this morning to 8 PM EDT this evening. The Fire Weather Watch is no longer in effect. * WINDS...West 15 to 25 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 25 percent. * TEMPERATURES...In the 60s. * IMPACTS...The combination of lowering fuel moisture, low relative humidity and gusty winds may contribute to the enhanced spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly due to a combination of strong winds...low relative humidity...and dry fuels. Any fires that develop may quickly get out of control and become difficult to contain. For more information about wildfire danger...burn restrictions...and wildfire prevention and education...please visit your state forestry or environmental protection website. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this fire weather watch went out at Apr 29, 9:17 AM EDT, 6 hours 15 minutes earlier.
Area forecast discussion, Apr 29, 9:17 AM EDT, 6 hours 15 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
917 AM EDT Sun Apr 29 2018
.SYNOPSIS...
A low pressure system aloft will affect our weather today
through Monday. High pressure over the Great Lakes today will
settle across the Mid-Atlantic region Tuesday before moving
offshore Wednesday. A cold front will approach our area Friday,
then move offshore by Saturday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
9 AM update...Forecast on track with no real changes needed.
Showers have exited but expect considerable cloud cover to
persist today for much of the region. For further details,
please see discussion below.
Previous Discussion...For the 630 AM update, trimmed back the
PoPs faster as showers will be exiting the coast over the next
few hours. Some clearing is taking place just to our southwest
and some of this should expand northeastward for a time this
morning. The hourly temperature, dew point, sky cover and wind
grids were adjusted based on the latest observations and trends.
Otherwise, a closed low, which is forecast to be centered just
to our north, will result in quite the change from yesterday.
Deep cyclonic flow within a cold air advection regime will
result in lingering moisture and therefore cloudiness. A zone of
deeper moisture and lift with a 500 mb jet streak just ahead of
the closed low is resulting in showers. These showers are
expected to shift offshore through early this morning.
Given the proximity of the closed low a ribbon of lift, which
potentially is enhanced by moisture from Lake Ontario and terrain,
may result in a few showers this afternoon into our far northwestern
zones. The core of the closed low will circulate rather cold air
aloft across our area today, with 500 mb temperatures forecast to
drop to near -30C this afternoon. The continued cold air advection
results in 850 mb temperatures lowering to between -2C and -4C by
late afternoon. The combination of the rather cold air aloft,
cyclonic flow, and enough boundary layer heating should result in
quite a bit of stratocumulus. A gusty northwesterly wind may try and
erode some of this especially in to the coastal plain due to the
downsloping component, but overall clouds should dominate. As
mentioned, west to northwest winds will increase and become gusty
(gusts to about 30 mph) due to the cold air advection and a
tightening pressure gradient and enough mixing.
High temperatures are a multi-model blend with continuity.
Temperatures may end up being a little cooler especially if the
abundance of clouds end up limiting additional heating through the
day.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
Our weather will be dominated by a closed low, which is forecast to
gradually become centered in New England by late tonight. Surface
low pressure will also be in the New England vicinity, and with high
pressure building from the Ohio Valley to the Carolinas a tightened
pressure gradient will remain in place. The cold air advection
weakens some in the evening, however the guidance shows some
increase in the low-level cold air advection overnight especially
the northern half of the area. This may keep a brisk wind occurring,
although the winds are not expected to be as strong as they were
during the day today. It will be a chilly night, however given
enough mixing we are not expecting any frost.
There is an area of enhanced lift on the west to southwest side of
the closed low tonight, and this may wrap a few showers into our far
northwestern zones. Given the extent of the colder air aloft, some
wet snow may mix in. As of now, the chances of rain/snow showers
look low and therefore we kept PoPs at low chance (30 percent) or
less. Low temperatures are mainly an even blend of the NAM/GFS 2-
meter temperatures and continuity.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
An unsettled pattern Monday with an upper low over the N/E areas
will improve Tuesday with an upper ridge building across the Middle
Atlantic. This ridge mostly keeps fair weather into the late week
before a cold front approaches from the west on Friday or Friday
night. High pressure then builds in for next weekend.
Temperatures: Seasonably cool temperatures Monday with the upper low
across the region. Readings will be milder Monday (than Sunday), but
still some 5 degrees below normal. This reverses Tuesday with above
normal readings arriving with the building ridge. Temperatures will
be mostly in the mid/upper 70s Tuesday then punch well into the 80s
for Wednesday and Thursday. Humidity levels will increase towards
the end of the week also, so a preview of summer-like weather is
expected. By Friday, increasing clouds and chcs for showers may keep
temperatures a bit cooler but still above normal. Next weekend will
feature readings in the 70s for highs with the cooler air mass
arriving behind the late-week cold front.
Precipitation: A few showers across the northern areas Monday
associated with the departing upper low. Pops are in the chc
category attm. The Tuesday thru Wednesday night period is expected
to be dry with the upper ridge building over the area. After this,
slight chances for showers N/W Thursday and higher chances for
Friday area-wide with the warm and humid air mass and an approaching
cold front. The front will clear the coast by Saturday morning, so a
dry day is expected then.
&&
.AVIATION /13Z SUNDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Today...VFR ceilings between 4000 and 7000 feet, however they
will be lowered to near 2000 feet early this morning mainly
from TTN to ABE. Showers will continue to end eastward through
12z. West to northwest winds increase to 12-18 knots with gusts
up to 30 knots.
Tonight...VFR anticipated with ceilings scattering out at times.
West-northwest winds diminishing to 10 knots or less.
Outlook...
VFR most of the time with only a few showers across the far
northern areas Monday and a few scattered showers/tstms
for the N/W areas Thursday.
&&
.MARINE...
A Small Craft Advisory remains in effect through tonight for the
area waters (starts at 2 PM today for the northern Atlantic
coastal waters). West to northwest winds will periodically gust
25-30 knots through tonight, as it increases from south to
north through today. Seas should remain at or below 5 feet.
Outlook...
SCA conditions Monday will diminish by Monday night. Mostly
sub-SCA conditions for Tue-Thu.
&&
.FIRE WEATHER...
There are still some concerns for Monday with northwest winds around
15 to 20 mph with gusts around 25 mph expected for the afternoon.
Relative humidity values are expected to drop into the 20s in
much of southeastern Pennsylvania, southern New Jersey, Delaware
and northeastern Maryland. We will likely coordinate with our
fire weather partners later today to see if any special fire
weather products should be issued for Monday.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until noon EDT Monday for ANZ430-431-
452>455.
Small Craft Advisory from 2 PM this afternoon to noon EDT
Monday for ANZ450-451.
&&
Synopsis...O'Hara
Near Term...Fitzsimmons/Gorse
Short Term...Gorse
Long Term...O'Hara
Aviation...Gorse/O'Hara
Marine...Gorse/O'Hara
Fire Weather...Hazardous weather outlook, Apr 29, 3:49 AM EDT, 11 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 349 AM EDT Sun Apr 29 2018 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-300800- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 349 AM EDT Sun Apr 29 2018 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-300800- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 349 AM EDT Sun Apr 29 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 8:08 PM EDT | Special Marine Warning | PHI | 67 min | |
| Apr 28, 8:11 PM EDT | Special Weather Statement | PHI | Mercer | 34 min |
| Apr 28, 9:31 PM EDT | Small Craft Advisory | PHI | 6 hr | |
| Apr 29, 3:54 AM EDT | Small Craft Advisory | PHI | 42 hr | |
| Apr 28, 8:12 PM EDT | Special Weather Statement | PHI | Cecil | 33 min |
| Apr 28, 9:35 PM EDT | Special Weather Statement | PHI | Queen Anne's | 25 min |
Nearby
Fire Weather Watches in New Jersey, 2018Fire Weather Watches in Maryland, 2018Fire Weather Watches in Delaware, 2018Every fire weather watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.